Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 100, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jul 11, 2000, 7:39 AM EDT for Fleming County, Kentucky. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 11, 2000, 7:39 AM EDT (11:39 UTC)
- Expired
- Jul 11, 2000, 8:15 AM EDT
- In force
- 36 min
- Issued by
- NWS Jackson, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Fleming County, KY
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 11.7 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1714 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 854 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KJKL 111140 SVRJKL KYC069-111215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 739 AM EDT TUE JUL 11 2000 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FLEMING COUNTY IN KENTUCKY THIS INCLUDES THE CITY OF FLEMINGSBURG * UNTIL 815 AM EDT * AT 738 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER NEPTON...OR ABOUT 8 MILES WEST OF FLEMINGSBURG...MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR PECKS RIDGE AT 750 AM EDT OVER POPLAR PLAINS AT 800 AM EDT 2 MILES NORTHEAST OF HILLSBORO AT 810 AM EDT INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JACKSON KY. LAT...LON 3858 8389 3844 8403 3822 8364 3838 8351 SCHAUB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 2:21 AM EDT, 5 hours 18 minutes earlier.
Area forecast discussion, Jul 11, 2:21 AM EDT, 5 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 220 AM EDT MON JUL 10 2000 SAT PICS SHOWING MCS OVER E KY/SE OH/W VA. LIGHTNING ACTIVITY ALONG WITH SVR STORMS ARE NOW ON THE DECR. 88D STILL SHOWING TSRA/SHRA ACRSS MOST ALL OF THE CWA EXTENDING BACK TO NEAR FFT. 05Z HAND ANALYZED SFC CHART SHOWING THE FRONTAL BNDRY LOCATED ACRSS VERY S OH WESTWARD TO A LOW NEAR MCI. MAIN CONCERN WITH THIS PACKAGE IS FLASH FLOOD/URBAN SMALL STREAM FLOOD POTENTIAL. RAINFALL ACROSS N 2/3 OF THE CWA TONIGHT/THIS MORNING AVERAGING FROM 0.25 TO 2.0 INCHES. RAINFALL IS JUST GETTING INTO S PORTIONS OF THE CWA NOW. MODELS IN GENERAL CONSENSUS THAT BNDRY WILL SLOWLY SAG SOUTHWARD TODAY AND INTO TN BY TNGHT. MESO-ETA (ESPECIALLY) SHOWING YET ANOTHER STRNG VORT MAX TO DROP SE TODAY AND MOVE SLOWLY ACRSS THE CWA. PWS REMAIN NEAR 2.0 INCHES ALONG WITH HIGH THETA-E AIR...GOOD UVVS AND DECENT DIVERGENCE ALOFT. WE CURRENTLY HAVE A FFA IN EFFECT UNTIL 4 PM THIS AFTERNOON FOR THE WHOLE CWA AND SEE NO REASON TO DISCONTINUE IT AS MORE RAINS TODAY WILL JUST AMOUNT TO INCREASED RUNOFF PROBLEMS. SENSIBLE WX....DEBATING ON LIKELY OR CAT POPS TODAY (70 OR 80). HIGHS WILL BE A BIT TRICKY WITH CLD COVER AND RAIN COOLED AIR. WILL PROBABLY GO WITH MID 80S. HEAVY RAINS POSSIBLE. WILL GO WITH MC TONIGHT WITH CHC POPS...HIGHER POPS OVER S/SW ZONES. LOWS 65 TO 70. WILL HIT UP THE FOG ALSO BUT WITH CLOUD COVER IT MAY NOT BECOME TOO DENSE UNLESS WE GET SOME CLEARING. EXPECT TO SEE A BIG DECR IN SHRA/TSRA ACTIVITY ON WED AS BNDRY SLIPS FURTHER AWAY TO THE S. BUT WILL CONTINUE WITH LOW CHC POPS DUE TO LINGERING MOISTURE AND INSTABILITY ALONG WITH ANOTHER SHORTWAVE TO MOVE IN LATE AFTERNOON/EVENING. NO CHANGES PLANNED FOR THE EXTENDED AT THIS TIME. YET ANOTHER VORT MAX IN THE FLOW ALONG WITH SFC BNDRY AND WAVES ALONG THE FRNT TO GIVE US MORE SHRA/TSRA THURSDAY. LOOKS LIKE WE DRY OUT FRI/SAT. WILL UNDERCUT MOS HIGHS A BIT TODAY. LOWS LOOK CLOSE. WORK ZONES OUT SHORTLY UNDER SDFOZFJKL. .JKL...FLASH FLOOD WATCH FOR MOST OF EASTERN KENTUCKY THROUGH THIS AFTERNOON. HALL
In the hours before
Local storm report, Jul 11, 2:16 AM EDT, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
216 AM EDT TUE JUL 11 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1100 PM ZILPO KY WIND DAMAGE
07/10/00 BATH *** 1 INJ ***
TREE FELL ON WOMAN AND
CARS DAMAGED BY DOWNED
TREES AT ZILPO
CAMPGROUND. REPORTED BY
FIRE AND RESCUE.Local storm report, Jul 11, 2:36 AM EDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
236 AM EDT TUE JUL 11 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0610 PM 4 N INEZ KY WIND DAMAGE
07/10/00 MARTIN 80 FOOT WIDE PATH OF
TREES DOWN. REPORTED
BY EMERGENCY MANAGEMENT.
0615 PM 3 NE INEZ KY WIND DAMAGE
07/10/00 MARTIN NUMEROUS TREES DOWN.
REPORTED BY LAW
ENFORCEMENT OFFICAL.
0929 PM DALESBURG KY WIND DAMAGE
07/10/00 FLEMING SEVERAL TREES DOWN.
REPORTED BY EMERGENCY
MANAGEMENT.Local storm report, Jul 11, 3:42 AM EDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
342 AM EDT TUE JUL 11 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0615 PM 3 NE INEZ KY WIND DAMAGE
07/10/00 MARTIN NUMEROUS TREES AND
POWER LINES DOWN ALONG
OLD ROUTE 3. REPORTED
BY EMERGENCY MANAGEMENT.
1029 PM BEECHBURG KY WIND DAMAGE
07/10/00 FLEMING NUMEROUS TREES DOWN.
REPORTED BY FIRE AND
RESCUE.
1029 PM WALLINGFORD KY WIND DAMAGE
07/10/00 FLEMING NUMEROUS TREES DOWN.
REPORTED BY FIRE AND
RESCUE.
1035 PM MOREHEAD KY WIND DAMAGE
07/10/00 ROWAN TREES...POWER POLES AND
POWER LINES DOWN ACROSS
NORTHERN PART OF
COUNTY. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1039 PM COWAN KY WIND DAMAGE
07/10/00 FLEMING POWER LINES DOWN AT
COWAN. REPORTED BY FIRE
AND RESCUE.
1100 PM 8 NE OWINGSVILLE KY WIND DAMAGE
07/10/00 BATH BARN DESTROYED ALONG
HWY 11. NUMEROUS TREES
AND POWER LINES DOWN
BETWEEN SHARPSBURG AND
BETHEL. REPORTED BY
EMERGENCY MANAGEMENT.
1110 PM WEST LIBERTY KY .75 INCH HAIL
07/10/00 MORGAN REPORTED BY PUBLIC.
1120 PM DEHART KY WIND DAMAGE
07/10/00 MORGAN TREE DOWN ON HWY 772.
REPORTED BY FIRE AND
RESCUE.
1120 PM MALONE KY WIND DAMAGE
07/10/00 MORGAN TREE DOWN IN ROAD.
REPORTED BY FIRE AND
RESCUE.
1120 PM WEST LIBERTY KY WIND DAMAGE
07/10/00 MORGAN 6" TREE LIMBS DOWN IN
ROAD. REPORTED BY PUBLIC.
1130 PM MOREHEAD KY WIND DAMAGE
07/10/00 ROWAN TREES AND POWER LINES
DOWN THROUGHOUT COUNTY.
NUMEROUS POWER OUTAGES.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1130 PM 3 SE MOREHEAD KY FLOOD
07/10/00 ROWAN ROAD WASHED OUT AT
NICKELS BRANCH.
RESIDENTS OF 2 TRAILERS
EVACUATED BY RESCUE
SQUAD. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1130 PM 1 S MOREHEAD KY FLOOD
07/10/00 ROWAN 2' OF WATER OVER HWY
519. REPORTED BY PUBLIC.
1130 PM MOREHEAD KY FLOOD
07/10/00 ROWAN 1ST ST IN DOWNTOWN
FLOODED. REPORTED BY
PUBLIC.
1132 PM MT STERLING KY WIND DAMAGE
07/10/00 MONTGOMERY TREES DOWN. REPORTED BY
STORM SPOTTER.
1135 PM MT STERLING KY WIND DAMAGE
07/10/00 MONTGOMERY POWER LINES AND TREES
DOWN. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1158 PM MASON KY WIND DAMAGE
07/10/00 MAGOFFIN TREES DOWN. REPORTED BY
FIRE AND RESCUE.
1158 PM 1 E SALYERSVILLE KY WIND DAMAGE
07/10/00 MAGOFFIN TREES DOWN. REPORTED BY
FIRE AND RESCUE.
1210 AM WITT SPGS KY WIND DAMAGE
07/11/00 ESTILL 2 TREES DOWN AT SAND
HILL RD. REPORTED BY
LAW ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 9:25 PM EDT | Severe Thunderstorm Warning | JKL | Fleming | 35 min |
| Jul 10, 9:58 PM EDT | Severe Thunderstorm Warning | JKL | Rowan | 47 min |
| Jul 10, 10:37 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Fleming | 38 min |
| Jul 10, 10:47 PM EDT | Severe Thunderstorm Warning | JKL | Rowan | 43 min |
| Jul 10, 10:59 PM EDT | Severe Thunderstorm Warning | JKL | Menifee, Morgan | 46 min |
| Jul 10, 11:07 PM EDT | Tornado Warning | JKL | Morgan, Rowan | 38 min |
| Jul 10, 11:24 PM EDT | Severe Thunderstorm Warning | JKL | Montgomery | 36 min |
| Jul 10, 11:43 PM EDT | Severe Thunderstorm Warning | JKL | Powell, Wolfe | 32 min |
| Jul 10, 11:43 PM EDT | Severe Thunderstorm Warning | JKL | Magoffin | 32 min |
| Jul 10, 11:51 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt | 24 min |
| Jul 11, 12:04 AM EDT | Severe Thunderstorm Warning | JKL | Estill | 26 min |
| Jul 11, 9:42 AM EDT | Severe Thunderstorm Warning | JKL | Floyd, Knott | 33 min |
| Jul 11, 1:33 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson | 42 min |
| Jul 11, 1:43 PM EDT | Severe Thunderstorm Warning | JKL | Owsley | 32 min |
| Jul 11, 2:16 PM EDT | Severe Thunderstorm Warning | JKL | Clay | 44 min |
| Jul 11, 2:31 PM EDT | Severe Thunderstorm Warning | JKL | Laurel | 29 min |
| Jul 11, 2:42 PM EDT | Severe Thunderstorm Warning | JKL | Leslie | 48 min |
| Jul 11, 3:01 PM EDT | Tornado Warning | JKL | Leslie | 29 min |
| Jul 11, 3:13 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Clay, Knox | 47 min |
| Jul 11, 3:13 PM EDT | Severe Thunderstorm Warning | JKL | Harlan, Leslie | 47 min |
| Jul 11, 4:56 PM EDT | Severe Thunderstorm Warning | JKL | Pulaski | 49 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.